Alert archive / Nebraska / Wind Chill Watches in 2011

Wind Chill Watch 1, NWS Cheyenne, WY

January 30, 20117 counties in Wyoming; 8 counties in Nebraska

NWS Cheyenne, WY issued this wind chill watch at Jan 30, 2011, 2:38 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 31, 2011, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2011, 2:38 PM MST (21:38 UTC)
In effect from
Jan 31, 2011, 6:00 PM MST
Expired
Jan 31, 2011, 4:08 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS45 KCYS 302138
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST SUN JAN 30 2011

...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING AND
WESTERN NEBRASKA TONIGHT...USHERING IN FRIGID ARCTIC AIR...THE
COLDEST OF THE SEASON. TEMPERATURES WILL PLUMMET LATE TONIGHT
AND CONTINUE TO FALL ON MONDAY...WITH BITTERLY COLD TEMPERATURES
AND WIND CHILLS MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW
WILL BEGIN TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. NORTH
WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES
TONIGHT AND MONDAY.

NEZ002-003-095-096-WYZ101>108-310600-
/O.NEW.KCYS.WW.Y.0003.110131T0100Z-110201T0100Z/
/O.NEW.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
238 PM MST SUN JAN 30 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MST MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. A WIND CHILL WATCH HAS
ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS IN EFFECT FROM MONDAY
EVENING THROUGH TUESDAY MORNING.

* TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH
  MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY
  NIGHT AND TUESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS
  WITH 6 TO 9 INCHES IN THE MOUNTAINS.

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30
  MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL
  OCCASIONALLY BE LESS THAN ONE MILE.

* WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY
  NIGHT AND TUESDAY MORNING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO
  THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON
THIS SITUATION.

&&

$$

NEZ019>021-054-055-WYZ109>119-310600-
/O.NEW.KCYS.WW.Y.0003.110131T0700Z-110201T0100Z/
/O.NEW.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
238 PM MST SUN JAN 30 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. A WIND CHILL WATCH HAS
ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS IN EFFECT FROM MONDAY
EVENING THROUGH TUESDAY MORNING.

* TIMING...SNOW WILL BEGIN LATER TONIGHT AND CONTINUE THROUGH
  MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR MONDAY
  NIGHT AND TUESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER ELEVATIONS
  WITH 6 TO 9 INCHES IN THE MOUNTAINS.

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30
  MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL
  OCCASIONALLY BE LESS THAN ONE MILE.

* WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY
  NIGHT AND TUESDAY MORNING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE TO
  THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON
THIS SITUATION.

&&

$$

RUBIN/JAMSKI
2 follow-up statements
432 
WWUS45 KCYS 310421
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
921 PM MST SUN JAN 30 2011

...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING AND
WESTERN NEBRASKA OVERNIGHT...USHERING IN FRIGID ARCTIC AIR...THE
COLDEST OF THE SEASON. TEMPERATURES WILL PLUMMET LATE TONIGHT AND
CONTINUE TO FALL ON MONDAY...WITH BITTERLY COLD TEMPERATURES AND
WIND CHILLS MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW WILL
BEGIN TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON. NORTH WINDS
WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES
TONIGHT AND MONDAY.

NEZ002-003-095-096-WYZ101>108-311400-
/O.CON.KCYS.WW.Y.0003.000000T0000Z-110201T0100Z/
/O.CON.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
921 PM MST SUN JAN 30 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
MONDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
MONDAY. A WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

* TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH 
  MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR 
  MONDAY NIGHT AND TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER 
  ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. 

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 
  MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL 
  OCCASIONALLY BE LESS THAN ONE MILE. 

* WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY 
  NIGHT AND TUESDAY MORNING. 

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE 
  TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON
THIS SITUATION.

&&

$$

NEZ019>021-054-055-WYZ109>119-311400-
/O.CON.KCYS.WW.Y.0003.110131T0700Z-110201T0100Z/
/O.CON.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
921 PM MST SUN JAN 30 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
MONDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
MONDAY. A WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

* TIMING...SNOW WILL BEGIN LATER TONIGHT AND CONTINUE THROUGH 
  MONDAY AFTERNOON. DANGEROUSLY LOW WIND CHILLS WILL OCCUR 
  MONDAY NIGHT AND TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES IN THE LOWER 
  ELEVATIONS WITH 6 TO 9 INCHES IN THE MOUNTAINS. 

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 25 MPH WITH GUSTS TO 30 
  MPH LATE TONIGHT AND MONDAY. VISIBILITIES IN BLOWING SNOW WILL 
  OCCASIONALLY BE LESS THAN ONE MILE. 

* WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO MONDAY 
  NIGHT AND TUESDAY MORNING. 

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE 
  TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILLS. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON
THIS SITUATION.

&&

$$
395 
WWUS45 KCYS 311108
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
408 AM MST MON JAN 31 2011

...STRONG STORM SYSTEM WILL BRING SNOW AND FRIGID TEMPERATURES...

.AN INVADING ARCTIC AIR MASS WILL CONTINUE TO USHER IN THE COLDEST
AIR OF THE SEASON. TEMPERATURES WILL CONTINUE TO FALL THROUGH THE
DAY TODAY...WITH BITTERLY COLD TEMPERATURES AND WIND CHILLS
TONIGHT AND TUESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH
THIS AFTERNOON. NORTH WINDS WILL PRODUCE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES TODAY.

NEZ002-003-019>021-054-055-095-096-WYZ101>119-312300-
/O.UPG.KCYS.WC.A.0001.110201T0100Z-110201T1900Z/
/O.NEW.KCYS.WC.W.0006.110201T0100Z-110201T1900Z/
/O.CON.KCYS.WW.Y.0003.000000T0000Z-110201T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
408 AM MST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...SNOW WILL FALL THROUGH THE DAY. DANGEROUSLY LOW WIND
  CHILLS WILL OCCUR TONIGHT THROUGH TUESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE LOWER ELEVATIONS
  WITH 4 TO 8 INCHES IN THE MOUNTAINS.

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30
  MPH. VISIBILITIES IN BLOWING SNOW WILL OCCASIONALLY BE LESS
  THAN ONE MILE.

* WIND CHILL VALUES...FROM 30 BELOW ZERO TO 50 BELOW ZERO TONIGHT
  THROUGH TUESDAY MORNING.

* IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE HAZARDOUS DUE 
  TO THE SNOW...BLOWING SNOW...FRIGID TEMPERATURES AND WIND 
  CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HAHN

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill watch went out at Jan 30, 2:25 PM MST, 13 minutes earlier.

Area forecast discussion, Jan 30, 2:25 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MST SUN JAN 30 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY
THE MOTHERLODE OF ARCTIC COLD AIR MASSES WILL BE IMPACTING WYOMING
AND NEBRASKA EARLY THIS WEEK.

TONIGHT...INITIAL COLD FRONT STRETCHES FROM SOUTH OF DOUGLAS TO NEAR
KIMBALL EARLY THIS AFTERNOON WITH THE SECONDARY ARCTIC COLD FRONT
NORTH OF A DOUGLAS TO CHADRON LINE WHERE TEMPERATURES WERE ONLY IN
THE TEENS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE
ARCTIC COLD FRONT WILL SLOWLY SWEEP SOUTH ACROSS OUR COUNTIES WITH
WIDESPREAD LIGHT SNOW DEVELOPING FROM NORTH TO SOUTH. LIFT FROM
DYNAMICS ARE NOT ALL THAT IMPRESSIVE LOOKING AT THE 500-300 MB AND
700-500 MB QUASIGEOSTROPHIC FORCING...THOUGH WITH BAROCLINIC LIFT
AND NORTHERLY UPSLOPE WILL SEE ACCUMULATING SNOW ACROSS OUR
NORTHERN COUNTIES. UPON COORDINATION WITH NEIGHBORING OFFICES AND
INTERNAL COORDINATION...WE WILL ISSUE A WINTER WEATHER ADVISORY
FOR SNOW/BLOWING SNOW FOR OUR NORTHERN COUNTIES STARTING AT 6 PM
AND CONTINUING THROUGH MONDAY AFTERNOON...WITH THE SAME ADVISORY
FOR OUR SOUTHERN COUNTIES FROM MIDNIGHT TONIGHT THROUGH MONDAY
AFTERNOON.

MONDAY...STRONGEST LIFT WILL OCCUR IN THE MORNING BEFORE DIMINISHING
IN THE AFTERNOON...PRIMARILY ACROSS OUR SOUTHERN COUNTIES SOUTH OF A
RAWLINS TO SCOTTSBLUFF LINE. QPF AMOUNTS ON THE NAM AND GFS ARE
SIMILAR...AND WITH A 20-40 TO 1 SNOW TO LIQUID RATIO DUE TO THE
FRIGID TEMPERATURES IN THE SNOW GROWTH REGION...EXPECTING 3 TO 6
INCHES OF DRY POWDERY SNOW IN THE LOWER ELEVATIONS WITH 6 TO 9
INCHES OVER THE MOUNTAINS. MAIN WEATHER STORY WILL BE THE STRONG
COLD AIR ADVECTION AS 700 MB TEMPERATURES PLUMMET TO -22C BY
00Z/TUESDAY...THUS HAVE ADJUSTED THE HOURLY TEMPERATURE GRIDS TO
INDICATE FALLING TEMPERATURES THROUGHOUT THE DAY. FORTUNATELY...
500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING LOOKS MINIMAL...
THUS LIMITING SNOWFALL AMOUNTS.

MONDAY NIGHT...LIGHT SNOW WILL DECREASE IN THE EVENING WITH LOSS
OF LIFT. WITH STRONG COLD AIR ADVECTION CONTINUING...SOME CLEARING
SKIES...700 MB TEMPERATURES FALLING TO -28C BY 12Z/TUESDAY ALONG
WITH 1000-500 MB THICKNESSES NEAR 5010 METERS...LOW TEMPERATURES
WILL RANGE FROM 10 BELOW TO 20 BELOW AT LOWER ELEVATIONS...WITH 20
BELOW TO 35 BELOW OVER THE MOUNTAINS. COMBINED WITH THE NORTH
WINDS OF 10 TO 20 MPH...WIND CHILL TEMPERATURES WILL EASILY RANGE
FROM 30 BELOW TO 50 BELOW...THUS WE HAVE ISSUED A WIND CHILL WATCH
FOR ALL AREAS MONDAY NIGHT AND TUESDAY MORNING...WITH THE EXPECTATION
THAT LATER SHIFTS WILL BE ISSUING A WIND CHILL WARNING.

TUESDAY...THE POLAR VORTEX WILL BE ACROSS WESTERN WYOMING WITH
ARCTIC HIGH PRESSURE CENTERED OVER EASTERN MONTANA AND DOMINATING
OUR CWA. WITH PROGGED 700 MB TEMPERATURES OF -28C TO -32C AT
00Z/WEDNESDAY...ALONG WITH CLOUD COVER...HIGH TEMPERATURES WILL
ONLY REACH THE SINGLE DIGITS ACROSS FAR SOUTHEAST WYOMING AND
WESTERN NEBRASKA...WITH MOST LOCALES SEEING HIGH TEMPERATURES IN
THE SINGLE DIGITS BELOW ZERO WITH SOME MOUNTAIN AND HIGH VALLEY
LOCATIONS REMAINING IN THE 10 BELOW TO 25 BELOW ZERO RANGE FOR
HIGH TEMPERATURES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
THE 12Z CONSENSUS MODELS SEEM TO HAVE A DECENT HANDLE ON THE UPPER
LEVEL PATTERN DURING THIS FORECAST PERIOD...WITH SOME MINOR
DIFFERENCES. MUCH OF THE CONUS WILL BE UNDER THE INFLUENCE OF A
BROAD SCALE TROUGH WITH SEVERAL SHORTWAVES PINWHEELING THROUGH.
THE LEAD UPPER LOW WILL BE MOVING NORTHEAST ACROSS THE MIDDLE
MISSISSIPPI VALLEY...WITH THE TRAILING LOW DROPPING SOUTH THROUGH
THE CENTRAL/SOUTHERN ROCKIES THROUGH WEDNESDAY NIGHT AND INTO WEST
TEXAS/NORTHWEST MEXICO THURSDAY THROUGH FRIDAY. THIS WILL ALLOW AN
EASTERN PACIFIC RIDGE TO BUILD EAST TOWARD THE CONTINENTAL DIVIDE
WITH A GENERALLY DRY NORTH TO NORTHWEST FLOW AND MODERATING
TEMPERATURES AFTER FRIGID TEMPERATURES AND WIND CHILLS WEDNESDAY
MORNING. HIGH TEMPERATURES 20 TO 25 DEGREES BELOW NORMAL WEDNESDAY
WILL MODERATE TO NEAR NORMAL THURSDAY...AND 5 TO 10 DEGREES ABOVE
NORMAL FRIDAY. LOW TEMPERATURES WILL FOLLOW SIMILAR TRENDS AS WELL.
THE UPPER LEVEL PATTERN WILL UNDERGO A MAJOR SHIFT THIS WEEKEND AS
THE EASTERN PACIFIC RIDGE SHARPENS AND OPENS TO THE DOOR TO ANOTHER
SHOT OF CANADIAN AIR...ALBEIT NOT AS COLD AS THE ONE EARLY THIS
WEEK. THE RELAXED SURFACE PRESSURE GRADIENT THROUGH FRIDAY WILL
TIGHTEN SATURDAY WITH THE APPROACH OF THE COLD FRONT AND 700 MB
WINDS SURGE TO 40-50 KT OVER SOUTHERN WYOMING...RESULTING IN WINDY
CONDITIONS FOR OUR WYOMING CWA. PRECIPITATION CHANCES INCREASE THIS
WEEKEND...HOWEVER QPF AMOUNTS APPEAR TO BE LIGHT AT THIS TIME. THE
IMPACT OF THE COOLER AIR WILL NOT BE REALIZED UNTIL SUNDAY.

&&

.AVIATION...18Z TAF ISSUANCE
QUASI-STATIONARY SURFACE BOUNDARY WILL BE SITUATED BETWEEN THE
LARAMIE RANGE AND NEBRASKA-WYOMING BORDER THROUGH THIS EVENING.
LOWEST /IFR-LIFR/ CONDITIONS WILL PREVAIL OVER THE NEBRASKA
PANHANDLE TERMINALS THIS AFTERNOON...WITH VFR OVER SOUTHEAST
WYOMING WHERE EXTENSIVE MID/HIGH CLOUDS ARE FORECAST. EXPECT
LOWERING CEILINGS TONIGHT WITH LIFR-VLIFR PANHANDLE AND MVFR-IFR
WYOMING TERMINALS AS SNOW DEVELOPS WITH INCOMING ARCTIC SURGE.
MONDAY WILL FEATURE IFR-LIFR CONDITIONS WITH PERIODS OF SNOW/BLOWING
SNOW.

&&

.FIRE WEATHER...
COOL TO MILD TEMPERATURES AND LIGHT WINDS WILL PREVAIL OVER THE
DISTRICT THIS AFTERNOON. MONDAY WILL FEATURE MUCH COLDER TEMPERATURES
WITH ACCUMULATING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES MONDAY
NIGHT AND TUESDAY BUT BITTERLY COLD TEMPERATURES WILL CONTINUE.
AFTER BITTERLY COLD TEMPERATURES WEDNESDAY MORNING...IT WILL BE
MUCH WARMER FOR THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR
     WYZ101-WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
     WIND CHILL WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-
     WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-
     WYZ118-WYZ119.
     WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM MONDAY FOR
     WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-
     WYZ117-WYZ118-WYZ119.
NE...WIND CHILL WATCH FROM 6 PM MONDAY TO NOON TUESDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR
     NEZ002-NEZ003-NEZ095-NEZ096.
     WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY TO 6 PM MONDAY FOR
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jan 30, 11:45 AM MST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1145 AM MST SUN JAN 30 2011

WYZ115>119-311200-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1145 AM MST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS IS EXPECTED TO INCREASE OVER THE AREA LATE TONIGHT
BEHIND A STRONG ARCTIC COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND
PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED
ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW
WILL FALL MONDAY WITH SOME ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-095-096-WYZ101>114-311200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
1145 AM MST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR THROUGH MID AFTERNOON ACROSS WESTERN
NEBRASKA EAST OF A LINE FROM ALLIANCE TO KIMBALL.

LIGHT SNOW IS EXPECTED TO SPREAD OVER THE AREA TONIGHT BEHIND A
STRONG ARCTIC COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND
PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED
ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW
WILL FALL MONDAY WITH SOME ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ054-055-311200-
KIMBALL-CHEYENNE-
1145 AM MST SUN JAN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR THROUGH MID AFTERNOON. LIGHT SNOW SHOULD
SPREAD INTO THE AREA LATE TONIGHT BEHIND A STRONG ARCTIC COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTERLY COLD TEMPERATURES WILL SETTLE OVER THE AREA MONDAY AND
PERSIST INTO WEDNESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED
ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME LIGHT SNOW
WILL FALL MONDAY WITH SOME ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TEAM CHEYENNE

In the hours before

Special weather statement, Jan 30, 12:05 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1205 PM MST SUN JAN 30 2011

NEZ054-055-302100-
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
1205 PM MST SUN JAN 30 2011

...LOCALIZED DENSE FOG THROUGH EARLY AFTERNOON...

WATCH FOR FOG...LOCALLY DENSE WITH VISIBILITIES AT OR BELOW ONE
QUARTER OF A MILE...THROUGH 200 PM...ESPECIALLY ALONG INTERSTATE
80 NEAR KIMBALL.

WHEN DRIVING IN FOG...ESPECIALLY DENSE FOG...SLOW DOWN...USE YOUR
LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY
REACH YOUR DESTINATION.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:38 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more23 hr
Jan 30, 9:16 AM MSTDense Fog AdvisoryCYSCheyenne, Kimball3 hr

Nearby

Wind Chill Watches in Nebraska, 2011Wind Chill Watches in Wyoming, 2011Every wind chill watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.